Alert archive / Arkansas / Tornado Warnings in 2020
Tornado Warning 43, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Aug 27, 2020, 7:52 PM CDT for Cross County, Poinsett County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2020, 7:52 PM CDT (00:52 UTC)
- Expired
- Aug 27, 2020, 8:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cross County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 61 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 3:47 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642
WFUS54 KMEG 280052
TORMEG
ARC037-111-280130-
/O.NEW.KMEG.TO.W.0043.200828T0052Z-200828T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
752 PM CDT Thu Aug 27 2020
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southeastern Poinsett County in eastern Arkansas...
Northeastern Cross County in eastern Arkansas...
* Until 830 PM CDT.
* At 752 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located over Parkin, moving north at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Harrisburg, Parkin, Payneway, Togo, Birdeye, Landers, Weona
Junction, Weona, Duvall, Stewart, Colton, Twist, McDonald, Boat
Run, Cassidy, Bay Village, Coldwater, Whitaker, Old Weona and
Monterey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3561 9045 3544 9048 3544 9050 3535 9050
3526 9052 3525 9059 3556 9083
TIME...MOT...LOC 0052Z 175DEG 38KT 3530 9056
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
KRF2 follow-up statements
230
WWUS54 KMEG 280108 RRA
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
808 PM CDT Thu Aug 27 2020
ARC037-280118-
/O.CAN.KMEG.TO.W.0043.000000T0000Z-200828T0130Z/
Cross AR-
808 PM CDT Thu Aug 27 2020
...THE TORNADO WARNING FOR NORTHEASTERN CROSS COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for eastern
Arkansas.
LAT...LON 3561 9045 3545 9050 3544 9057 3544 9061
3545 9061 3545 9074 3556 9083
TIME...MOT...LOC 0108Z 175DEG 38KT 3547 9058
$$
ARC111-280130-
/O.CON.KMEG.TO.W.0043.000000T0000Z-200828T0130Z/
Poinsett AR-
808 PM CDT Thu Aug 27 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHEASTERN POINSETT COUNTY...
At 808 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located 9 miles southwest of Marked Tree,
moving north at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Harrisburg, Boat Run, Payneway, Cassidy, Landers, Whitaker, Old
Weona, Weona Junction, Weona, Stewart, Judd Hill and Lake Poinsett
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3561 9045 3545 9050 3544 9057 3544 9061
3545 9061 3545 9074 3556 9083
TIME...MOT...LOC 0108Z 175DEG 38KT 3547 9058
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
KRF393
WWUS54 KMEG 280122
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
822 PM CDT Thu Aug 27 2020
ARC111-280132-
/O.EXP.KMEG.TO.W.0043.000000T0000Z-200828T0130Z/
Poinsett AR-
822 PM CDT Thu Aug 27 2020
...THE TORNADO WARNING FOR SOUTHEASTERN POINSETT COUNTY WILL EXPIRE
AT 830 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 900 PM CDT for eastern
Arkansas.
LAT...LON 3561 9045 3545 9050 3544 9057 3544 9061
3545 9061 3545 9074 3556 9083
TIME...MOT...LOC 0122Z 175DEG 38KT 3561 9059
$$
KRFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Aug 27, 6:50 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 27, 6:50 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
650 PM CDT Thu Aug 27 2020
.UPDATE...
See the 00z aviation discussion.
&&
.PREV DISCUSSION... /issued 212 PM CDT Thu Aug 27 2020/
DISCUSSION...
The first band from tropical system Laura is now moving into
Southern portions of the Midsouth. Laura is expected to continue
to weaken as it tracks across East Arkansas tonight and into
Southeast Missouri around sunrise. It should lose most of its
tropical characteristics overnight but will still pose the threat
of flooding as well as short lived tornadoes. Winds overnight are
expected to be sustained between 20 and 30 mph with gusts 35-40
mph possible. Sustained strong winds along with saturated soil
from heavy rain may create conditions that allow trees to fall even
with below severe thunderstorm wind criteria. Additionally,the
East side of weakening tropical systems are notorious for
producing short lived tornadoes. A Tornado watch is in place for
portions of East Arkansas and Northwest Mississippi. Additional
watches are likely tonight and tomorrow. The Storm Prediction
center has much of North Mississippi in a slight risk for severe
thunderstorms tonight and much of the Midsouth tomorrow.
Shortly after sunrise Laura will turn to the East and begin to
track along the Kentucky, Tennessee state line. Even though Laura
is expected to continue to weaken, due to the proximity of its
surface low, winds could remain an issue through the day,
especially across Northern portions of the Midsouth. Wind
advisories remain in effect for much of the Midsouth through
tomorrow afternoon. Additionally locally heavy rain is possible.
The heaviest rain is expected to fall across East Arkansas, the
Missouri Bootheel and along the Tennessee/Kentucky state line. 2-4
inches is expected with isolated amounts up to 6 inches possible.
WPC has outlined much of the Midsouth for a slight or Marginal
risk of excessive rainfall. Flash flood watch remains in effect
through tomorrow evening.
Over the weekend into next week, we look to remain in a wet
pattern. Saturday a cold front is expected to approach to
Midsouth, likely stalling and lingering into early next week. Weak
Northwest flow will transition to zonal flow into early next week.
Several impulses transitioning through the mean flow will likely
result in multiple rounds of showers and thunderstorms. High
temperatures should remain in the 80s over the weekend well into
next week.
30
&&
.AVIATION...
/00z TAFs/
Tropical Storm Laura continues to move north across AR and the
initial rainband is affecting portions of eastern AR and northwest
MS, approaching MEM. Gusty winds and spin-up tornadoes are
possible within these bands in addition to tempo IFR CIGS and
visibility. Ceilings are expected to deteriorate overnight and
continue between 1-3 kft through tomorrow afternoon. There will
likely be some breaks in the cloud deck, but confidence in
when/where this will occur is low.
Winds will continue to increase this evening, with gusts over 30
kts at JBR and MEM tonight and early Friday. East and southeast
winds will veer around the dial, eventually becoming southwest as
the remnant circulation moves across the northern portion of the
CWA. Wind shear will also be an issue through the period as winds
at 2000 ft are in the 40-50 kt range.
MJ
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Friday evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Phillips-Poinsett-St.
Francis.
Wind Advisory until 4 PM CDT Friday for Lee AR-Phillips-St.
Francis.
Wind Advisory from midnight tonight to 4 PM CDT Friday for Clay-
Craighead-Crittenden-Cross-Greene-Mississippi-Poinsett.
Flash Flood Watch through late Friday night for Mississippi.
MO...Wind Advisory from midnight tonight to 4 PM CDT Friday for
Dunklin-Pemiscot.
Flash Flood Watch through late Friday night for Dunklin-Pemiscot.
MS...Flash Flood Watch through Friday evening for Coahoma-Quitman-
Tallahatchie-Tunica.
Wind Advisory until 4 PM CDT Friday for Coahoma-Panola-Quitman-
Tallahatchie-Tate-Tunica.
Wind Advisory from midnight tonight to 4 PM CDT Friday for
DeSoto-Marshall.
Flash Flood Watch through late Friday night for Alcorn-Benton MS-
DeSoto-Lafayette-Marshall-Panola-Prentiss-Tate-Tippah-
Tishomingo-Union.
TN...Wind Advisory from midnight tonight to 4 PM CDT Friday for Dyer-
Lake-Lauderdale-Obion-Shelby-Tipton.
Flash Flood Watch through late Friday night for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
Madison-McNairy-Obion-Shelby-Tipton-Weakley.
Wind Advisory from 7 AM to 7 PM CDT Friday for Carroll-Chester-
Crockett-Fayette-Gibson-Hardeman-Haywood-Henderson-Henry-
Madison-Weakley.
&&Hazardous weather outlook, Aug 27, 2:33 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 233 PM CDT Thu Aug 27 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-282145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 233 PM CDT Thu Aug 27 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a Slight Risk for severe thunderstorms over the delta of east Arkansas and northwest Mississippi, through sunrise Friday. There is a Marginal Risk to the east and northeast of this area. The potential for short-lived tornadoes will increase over east central Arkansas this evening. The tornado potential will expand north and and slightly east during the overnight hours. In addition to the tornado risk, strong winds and flash flooding are expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is Slight Risk for severe thunderstorms for all the Midsouth on Friday. Short-lived tornadoes will be possible, accompanied by flash flooding and damaging winds. The tornado threat will expand from Memphis metro area Friday morning, through west Tennessee and north Mississippi during the afternoon. Additionally straight line winds are expected to be sustained between 20 and 30 mph with gusts over 35mph. Trees may be more vulnerable to falling because of saturated soils. Strong winds and flash flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through Friday evening. Please pass storm reports to local law enforcement, SKYWARN communication channels or directly to the National Weather Service via the NWS Memphis webpage or via social media.
In the hours before
Local storm report, Aug 27, 7:38 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
738 PM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG 10 W COLT 35.13N 90.99W
08/27/2020 ST. FRANCIS AR AMATEUR RADIO
REPORT OF 2 TREES DOWN NEAR THE PINE TREE COMMUNITY.
&&
SGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:00 PM CDT | Flash Flood Warning | MEG | Cross, Lee, St. Francis | 3 hr |
| Aug 27, 7:00 PM CDT | Tornado Warning | MEG | Lee, St. Francis | 30 min |
| Aug 27, 7:09 PM CDT | Tornado Warning | MEG | Cross, Poinsett | 36 min |
| Aug 27, 7:57 PM CDT | Tornado Warning | MEG | Craighead, Poinsett | 35 min |
| Aug 27, 8:12 PM CDT | Tornado Warning | MEG | Craighead, Poinsett | 48 min |
| Aug 27, 8:47 PM CDT | Tornado Warning | MEG | Craighead, Mississippi, Poinsett | 43 min |
| Aug 27, 8:52 PM CDT | Tornado Warning | MEG | Craighead, Greene | 23 min |
| Aug 27, 8:53 PM CDT | Flash Flood Warning | MEG | Crittenden | 3 hr |
| Aug 27, 9:10 PM CDT | Flash Flood Warning | MEG | Craighead, Cross, Poinsett | 3 hr |
| Aug 27, 9:12 PM CDT | Tornado Warning | MEG | Craighead, Greene | 48 min |
| Aug 27, 9:49 PM CDT | Tornado Warning | MEG | Clay, Greene | 23 min |
| Aug 27, 10:29 PM CDT | Tornado Warning | MEG | Clay, Mississippi | 31 min |
| Aug 27, 10:59 PM CDT | Tornado Warning | MEG | Clay | 23 min |
| Aug 28, 9:36 AM CDT | Areal Flood Advisory | MEG | Cross | 3 hr |
| Aug 28, 4:45 PM CDT | Heat Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lee and 4 more | 26 hr |
Nearby
Tornado Warnings in Arkansas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.